MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, upon successful completion of a procedure involving an angiogram and balloon angioplasty of the left lower extremity, a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery for a contralateral approach to the left lower leg.The anatomy was calcified.Attempted removal of the sheath, over another manufacturer¿s wire and under fluoroscopy, was reportedly difficult and resistance was encountered; therefore, the user then reinserted the dilator into the sheath, but the sheath still could not be removed.The user then inserted another manufacturer¿s stiff wire for sheath support.During attempted removal, the sheath fractured and separated approximately mid-sheath.Per the reporter, the wire was in the sheath lumen at the time of separation.General anesthesia was administered, the patient was intubated, and all ¿pieces¿ of the sheath were retrieved via a surgical cut-down.The patient was hospitalized after surgery.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon successful completion of a procedure involving an angiogram and balloon angioplasty of the left lower extremity, a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery for a contralateral approach to the left lower leg.The anatomy was calcified.Attempted removal of the sheath, over another manufacturer¿s wire and under fluoroscopy, was reportedly difficult and resistance was encountered; therefore, the user then reinserted the dilator into the sheath, but the sheath still could not be removed.The user then inserted another manufacturer¿s stiff wire for sheath support.During attempted removal, the sheath fractured and separated approximately mid-sheath.Per the reporter, the wire was in the sheath lumen at the time of separation.General anesthesia was administered, the patient was intubated, and all ¿pieces¿ of the sheath were retrieved via a surgical cut-down.The patient was hospitalized after surgery.Corrected information: d4 (udi).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was bunched along the shaft, up to the hub.The hub was not separated from the shaft; however, the shaft was separated into two sections.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the lot.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.It is possible that stress on the sheath during initial attempted removal, without the dilator in place, led to the separation, as resistance was encountered.It is also possible that the patient¿s calcified anatomy contributed to the event; however, this cannot be definitively determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22853678
Report Number1820334-2025-01030
Device Sequence Number8457637
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)280512(10)16595565
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number16595565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC AMPLATZ WIRE.; TERUMO GLIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight52 KG